11 . December , 2018 - Tuesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Acrivastine/Pseudoephedrine

Big Image
Generic Name: Acrivastine/Pseudoephedrine (AK-ri-vas-teen/soo-doe-e-FED-rin)
Brand Name: Semprex-D

Acrivastine/Pseudoephedrine is used for:

Relieving symptoms associated with allergies, including sneezing, runny nose, itching, watery eyes, and nasal stuffiness. It may also be used for certain conditions as determined by your doctor.

Acrivastine/Pseudoephedrine is an antihistamine and decongestant combination. It works by blocking histamine at H1 receptor sites and causes vasoconstriction and shrinkage of the nasal mucous membranes, which helps to promote nasal drainage and relieve watery eyes, runny nose, and sneezing.

Do NOT use Acrivastine/Pseudoephedrine if:

  • you are allergic to any ingredient in Acrivastine/Pseudoephedrine
  • you have severe high blood pressure or severe heart disease
  • you are taking furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) or have taken an MAO inhibitor within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Acrivastine/Pseudoephedrine :

Some medical conditions may interact with Acrivastine/Pseudoephedrine . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have high blood pressure, heart disease, diabetes, overactive thyroid, or glaucoma
  • if you have kidney problems, blockage of the stomach or bowel, peptic ulcers, urinary tract problems, prostate disease, or difficulty urinating

Some MEDICINES MAY INTERACT with Acrivastine/Pseudoephedrine . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), certain stimulants, (eg, albuterol, amphetamine, phenylephrine), furazolidone, or MAO inhibitors (eg, phenelzine), because side effects may be increased and potentially life-threatening high blood pressure may occur. Do NOT take MAO inhibitors or furazolidone within 2 weeks of taking Acrivastine/Pseudoephedrine
  • Urinary alkalinizers (eg, sodium bicarbonate) because they may increase the actions and side effects of Acrivastine/Pseudoephedrine
  • Certain blood pressure medicines (eg, guanethidine) because their effectiveness may be decreased by Acrivastine/Pseudoephedrine
  • Bromocriptine because side effects may be increased by Acrivastine/Pseudoephedrine

This may not be a complete list of all interactions that may occur. Ask your health care provider if Acrivastine/Pseudoephedrine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Acrivastine/Pseudoephedrine :

Use Acrivastine/Pseudoephedrine as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Acrivastine/Pseudoephedrine may be taken with or without food.
  • Swallow Acrivastine/Pseudoephedrine whole. Do not break, crush, or chew before swallowing.
  • If you miss a dose of Acrivastine/Pseudoephedrine , take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Acrivastine/Pseudoephedrine .

Important safety information:

  • Acrivastine/Pseudoephedrine may cause dizziness or drowsiness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Acrivastine/Pseudoephedrine . Using Acrivastine/Pseudoephedrine alone, with certain other medicines, or with alcohol may lessen your ability to drive or to perform other potentially dangerous tasks.
  • Avoid drinking alcohol or taking other medications that cause drowsiness (eg, sedatives, tranquilizers) while taking Acrivastine/Pseudoephedrine . Acrivastine/Pseudoephedrine will add to the effects of alcohol and other depressants. Ask your pharmacist if you have questions about which medicines are depressants.
  • If you are having trouble sleeping, ask your pharmacist or doctor about the best time of day to take Acrivastine/Pseudoephedrine .
  • Acrivastine/Pseudoephedrine contains an antihistamine and decongestant. Before you begin taking any new prescription or over-the-counter medicine, read the ingredients to see if it also contains an antihistamine, decongestant, or stimulant such as products used for dieting (appetite suppressants) or cold symptoms (eg, phenylephrine). If it does or if you are uncertain, contact your doctor or pharmacist.
  • Diabetes patients - Acrivastine/Pseudoephedrine may affect your blood sugar. Check blood sugar levels closely and ask your doctor before adjusting the dose of your diabetes medicine.
  • Use Acrivastine/Pseudoephedrine with caution in the ELDERLY because they may be more sensitive to its effects, especially if you already have trouble sleeping.
  • Acrivastine/Pseudoephedrine is not recommended for use in CHILDREN younger than 12 years of age. Safety and effectiveness in this age group have not been confirmed.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant, discuss with your doctor the benefits and risks of using Acrivastine/Pseudoephedrine during pregnancy. Acrivastine/Pseudoephedrine is excreted in breast milk. Do not breast-feed while taking Acrivastine/Pseudoephedrine .

Possible side effects of Acrivastine/Pseudoephedrine :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; drowsiness; dry mouth; headache; nervousness; sleeplessness; sore throat.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); fast heartbeat; pounding in the chest.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include fast or irregular heartbeat; fever; hallucinations; nausea; seizures; sweating; tremors; trouble breathing; unusual drowsiness or dizziness; vomiting.

Proper storage of Acrivastine/Pseudoephedrine :

Store Acrivastine/Pseudoephedrine at room temperature, between 59 and 77 degrees F (15 and 25 degrees C), in a dry place. Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acrivastine/Pseudoephedrine out of the reach of children and away from pets.

General information:

  • If you have any questions about Acrivastine/Pseudoephedrine , please talk with your doctor, pharmacist, or other health care provider.
  • Acrivastine/Pseudoephedrine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Acrivastine/Pseudoephedrine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Butabarbital Sodium Butabarbital Sodium
Pronouncation: (byoo-tah-BAR-bih-tahl SO-dee-uhm) Class: Sedative and hypnotic, Barbiturate Trade Names: Butisol Sodium - Tablets 30 mg - Tablets 50 mg - Elixir 30 mg per 5 mL Mechanism of Action Pharmacology Depresses sensory cortex, decreases motor activity, alters cerebellar function, and produc more...

Chlorpheniramine, Ephedrine, and Guaifenesin Chlorpheniramine, Ephedrine, and Guaifenesin
Some commonly used brand names are: In the U.S.— Alka-Seltzer Plus Cold and Cough 21 Alka-Seltzer Plus Cold and Cough Medicine Liqui-Gels 34 Alka-Seltzer Plus Night-Time Cold Liqui-Gels 35 Ami-Tex LA 69 Anatuss LA 70 Benylin Expectorant 54 Bromfed-DM 17 Broncholate 68 Carbinoxamine Compou more...

Clomipramine Hydrochloride Clomipramine Hydrochloride
Pronouncation: (kloe-MIH-pruh-meen HIGH-droe-KLOR-ide) Class: Tricyclic compound Trade Names: Anafranil - Capsules 25 mg - Capsules 50 mg - Capsules 75 mg Apo-Clomipramine (Canada) Gen-Clomipramine (Canada) Novo-Clopamine (Canada) Mechanism of Action Pharmacology Inhibits reuptake of serotonin in C more...

Diarrest Diarrest
Generic Name: Attapulgite Tablet (at-ah-PULL-gyte) Brand Name: Diarrest and Di-Gon IIDiarrest is used for:Treating diarrhea and cramping. It may also be used for other conditions as determined by your doctor. Diarrest is an adsorbent. It works by helping your body to eliminate the bacteria ca more...

Nefazodone Nefazodone
Generic Name: Nefazodone hydrochloride Dosage Form: Tablets BOXED WARNING Suicidality in Children and Adolescents Antidepressants increased the risk of suicidal thinking and behavior (suicidality) in short-term studies in children and adolescents with Major Depressive Disorder (MDD) and other p more...

Oxacillin Sodium Oxacillin Sodium
Pronouncation: (ox-uh-SILL-in SO-dee-uhm) Class: Penicillinase-resistant penicillin Trade Names: Oxacillin Sodium - Powder for oral solution 250 mg/5 mL - Powder for injection 500 mg - Powder for injection 1 g - Powder for injection 2 g - Powder for injection 10 g Mechanism of Action Pharmacology I more...

Penlac Nail Lacquer Penlac Nail Lacquer
Generic Name: ciclopirox topical (sye kloe PEER ox) Brand Names: Loprox, Penlac Nail Lacquer What is Penlac Nail Lacquer (ciclopirox topical)? Ciclopirox is an antifungal medication. Ciclopirox topical prevents fungus from growing. Ciclopirox topical cream and lotion formulations are us more...

Permitil Permitil
Some commonly used brand names are: In the U.S.— Chlorpromazine Hydrochloride Intensol 1 Compazine 8 Compazine Spansule 8 Mellaril 11 Mellaril Concentrate 11 Mellaril-S 11 Permitil 2 Permitil Concentrate 2 Prolixin 2 Prolixin Concentrate 2 Prolixin Decanoate 2 Prolixin Enanthate 2 Serenti more...